Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 245, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2011, 5:46 AM CDT for 4 counties in Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 5:46 AM CDT (10:46 UTC)
- Expired
- Jun 5, 2011, 6:30 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2793 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS53 KLSX 051046
SVRLSX
ILC013-061-083-117-051130-
/O.NEW.KLSX.SV.W.0245.110605T1046Z-110605T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
GREENE COUNTY IN SOUTHWEST ILLINOIS...
NORTHERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 630 AM CDT
* AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MURRAYVILLE TO WHITE HALL TO BELLEVIEW...AND MOVING SOUTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIRDEN...CARLINVILLE...ATHENSVILLE...GREENFIELD...CARROLLTON...
PALMYRA...OLD KANE...KEMPER...GIRARD...SHIPMAN...HAYPRESS...
BELLTOWN...KAMPSVILLE...BERDAN...WRIGHTS...MICHAEL...ELDRED...
SCOTTVILLE...WOODY AND MODESTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3950 8970 3946 8970 3904 9001 3923 9069
3940 9062 3940 9061 3953 9057 3953 8974
TIME...MOT...LOC 1047Z 298DEG 38KT 3961 9027 3942 9040
3935 9070
WIND...HAIL 60MPH <.75IN
$$
GLASS1 follow-up statement
836
WWUS53 KLSX 051110
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT SUN JUN 5 2011
ILC013-061-083-117-051130-
/O.CON.KLSX.SV.W.0245.000000T0000Z-110605T1130Z/
JERSEY IL-MACOUPIN IL-CALHOUN IL-GREENE IL-
610 AM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENE...
CALHOUN...NORTHWESTERN MACOUPIN AND NORTHERN JERSEY COUNTIES UNTIL
630 AM CDT...
AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF PALMYRA TO GREENFIELD TO CARROLLTON...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CARLINVILLE...VIRDEN...PALMYRA...OLD KANE...KEMPER...GIRARD...
SHIPMAN...MODESTO...ROCKBRIDGE...HETTICK...KANE...CHESTERFIELD...
MEDORA...NILWOOD...FIDELITY...STANDARD CITY...PLAINVIEW...PIASA...
ROYAL LAKES AND MILES STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3950 8970 3946 8970 3904 9001 3923 9069
3940 9062 3940 9061 3953 9057 3953 8974
TIME...MOT...LOC 1110Z 298DEG 31KT 3951 9004 3932 9017
3925 9047
WIND...HAIL 60MPH <.75IN
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:59 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 5, 2:59 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
259 AM CDT SUN JUN 5 2011
.DISCUSSION...
/255 AM CDT SUN JUN 5 2011/
COMPLEX FORECAST FOR TODAY WITH LOTS OF UNCERTAINTY ON PRECIPITATION
COVERAGE AND NET IMPACT ON HIGH TEMPS. LIFT ASSOCIATED A VORT MAX
CURRENTLY LOCATED IN WEST CENTRAL MO ALONG WITH A WSWLY LLJ OF 20-25
KTS WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS FROM FAR SE IA
INTO NORTH CENTRAL MO...WHICH IS BASICALLY BISECTING A DIFFUSE FRONT
STRETCHING FROM THE KANSAS/NEBRASKA BORDER TO JUST SOUTH OF KUIN
INTO NRN INDIANA. DESPITE THE AIR MASS HAVING MUCAPES OF 2500-3500
J/KG AND EFFECTIVE SHEAR OF 25-30 KTS...THUS FAR THE CONVECTION HAS
LACKED MUCH OVERALL ORGANIZATION. I REALLY DON'T HAVE A GREAT FEEL
FOR THE CONVECTIVE TRENDS TODAY. THE LLJ JET IS FORECAST TO WEAKEN
SLIGHTLY AFTER DAYBREAK WHILE THE VORT MAX MIGRATES ESE ACROSS THE
CWA...AND THE EASTERN PORTION OF THE FRONT SLOWLY SAGS SOUTHWARD
ACROSS EASTERN MO AND IL. THIS WOULD BE SUGGESTIVE OF SCATTERED
COVERAGE OF SHOWERS AND THUNDERSTORMS AND CHANCE POPS. THE SAGGING
FRONT...SCATTERED PRECIPITATION AND CLOUD COVER ARE FORECAST TO KEEP
HIGH TEMPERATURES A BIT LOWER THAN PREVIOUSLY FORECAST...AND THE
HEAT INDEX VALUES FOR METRO ST LOUIS WILL LIKELY REMAIN BELOW 100
DEGREES. THAT SAID I THINK ITS PRUDENT TO KEEP THE ADVISORY GOING AS
THIS WAS ISSUED FOR A DURATION EVENT RATHER THAN EXTREME
VALUES...AND WHILE TODAY MIGHT FALL SHORT IT LOOKS AS IF THE HEAT
WILL RETURN MONDAY-WEDNESDAY. THE FRONT IS FORECAST TO EXTEND FROM
NW MO THROUGH CENTRAL MO INTO EXTREME SOUTHERN IL BY THIS
EVENING...THEN IT WILL BEGIN A NORTHWARD RETREAT TONIGHT. THE MODEL
OUTPUT SUGGESTS IT WILL BE VOID OF PRECIPITATION TONIGHT BUT MY
CONFIDENCE IS NOT GREAT ENOUGH FOR A DRY FORECAST AND THUS WILL KEEP
SLIGHT CHANCE POPS GOING TONIGHT. AS PREVIOUSLY MENTIONED...IT LOOKS
LIKE THE ABOVE NORMAL HEAT SHOULD RETURN ON MONDAY AND THEN BE HERE
TO STAY THROUGH MID WEEK. IF ANY PART OF THE FRONT REMAINS IN THE
AREA AT DAYBREAK MONDAY...IT WONT BE FOR VERY LONG. SWLY LOW LEVEL
FLOW IS PROGGED BY MIDDAY WITH THE REGION ENTRENCHED IN THE WARM
SECTOR...AS THE MAIN BAROCLINIC ZONE BECOMES ESTABLISHED FROM THE
NORTHERN PLAINS INTO THE UPPER MS VALLEY. H85 TEMPS WILL AVERAGE +20
TO +22 DEGC MONDAY-WEDNESDAY WHICH SUPPORTS HIGHS WELL INTO THE
90S.
GLASS
&&
.AVIATION...
/1141 PM CDT SAT JUN 4 2011/
NOT NEARLY AS MUCH PRECIPITATION HAS DEVELOPED TONIGHT AS THE
MODELS WERE SUGGESTING. A THUNDERSTORM HAS RECENTLY DEVELOPED OVER
NORTH CENTRAL MO SO THIS MAY BE THE BEGINNING. NOT CONFIDENT
ENOUGH TO PUT A TEMPO IN UIN SO HAVE GONE WITH VCTS. HAVE LEFT
COU DRY WHICH MAY BE A CLOSE CALL. MODELS HAVE ALSO BACKED OFF ON
DEVELOPMENT FOR SUNDAY AFTERNOON IN TERMS OF MOVING IT MORE NORTH
AND EAST. PLUS IT LOOKS LIKE SHORTWAVE COMING OVER THE RIDGE
WILL SOUTH AND EAST OF UIN. A VCTS OF CB MAY STILL BE NEEDED BUT HAVE
HELD OFF FOR NOW.
SPECIFICS FOR KSTL...HAVE BACKED OFF STL FROM VCTS TO CB FOR THE
EARLY MORNING HOURS AS RUC SUGGEST ANY DEVELOPMENT MAY BE HARD
PRESSED TO GET INTO STL. IF THE FRONT ENDS UP RIGHT OVER THE AREA
FEEL SUNDAY THAT WILL BE FOCUS FOR DEVELOPMENT FROM 18Z ON SO
ESPECIALLY WITH THE SHORTWAST JUST TO THE NORTH PER THE NAM. HAVE GONE
WITH VCTS FROM 18Z TO 22Z.
JPK
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR THE NEXT FEW DAYS
6/5 6/6 6/7 6/8
KSTL 98(1948) 97(1934) 96(1933) 95(1963)
KCOU 97(1911) 96(1934) 97(1934) 95(1958)
KUIN 98(1934) 101(1934) 98(1963) 100(1963)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES MO-ST.
LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-ST. CLAIR
IL.
&&
WFO LSXHazardous weather outlook, Jun 4, 4:28 PM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 428 PM CDT SAT JUN 4 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 428 PM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...PRIMARILY ALONG AND NORTH OF A PARIS...LOUISIANA...PALMYRA ILLINOIS LINE. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS ON SUNDAY AND SUNDAY NIGHT...AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS IN THE THURSDAY THROUGH FRIDAY TIME FRAME...PRIMARILY FROM NORTHEAST MISSOURI INTO SOUTHWEST ILLINOIS. MAXIMUM HEAT INDEX VALUES WILL BE AROUND 100 DEGREES IN THE ST LOUIS METRO AREA DURING THE AFTERNOON HOURS ON SUNDAY THROUGH WEDNESDAY...AND A HEAT ADVISORY REMAINS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE HEAT ADVISORY PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. TRUETT
In the hours before
Local storm report, Jun 5, 4:40 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM HAIL PALOMA 40.02N 91.20W
06/05/2011 E1.75 INCH ADAMS IL 911 CALL CENTER
&&
FGLASSLocal storm report, Jun 5, 4:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG QUINCY 39.93N 91.39W
06/05/2011 ADAMS IL 911 CALL CENTER
POWER LINES DOWN
&&
FGLASSLocal storm report, Jun 5, 4:42 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG MENDON 40.09N 91.28W
06/05/2011 ADAMS IL 911 CALL CENTER
TREES DOWN ALONG ROUTE 336
&&
FGLASSLocal storm report, Jun 5, 4:44 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM TSTM WND DMG PALOMA 40.02N 91.20W
06/05/2011 ADAMS IL 911 CALL CENTER
ROAD SIDES BLOWN DOWN ALONG HIGHWAY 24 BETWEEN PALOMA
AND COATSBURG
&&
FGLASSLocal storm report, Jun 5, 5:17 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND GST 2 S ADAMS 39.84N 91.20W
06/05/2011 M57 MPH ADAMS IL TRAINED SPOTTER
&&
FGLASSLocal storm report, Jun 5, 5:33 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG QUINCY 39.93N 91.39W
06/05/2011 ADAMS IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN AT NUMEROUS LOCATIONS
THROUGHOUT THE COUNTY
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:56 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 49 min |
| Jun 5, 4:29 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 46 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 46 min |
| Jun 5, 6:33 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Macoupin, Montgomery | 57 min |
| Jun 5, 7:27 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion, Montgomery | 48 min |
| Jun 5, 7:36 AM CDT | Severe Thunderstorm Warning | LSX | Brown | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.